MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553650
Medical Device Problem Codes Positioning Failure (1158); Nonstandard Device (1420); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery-enhanced delivery system was intended to be implanted trangastric to facilitate a pseudocyst drainage during an endoscopic ultrasound (eus) procedure performed on (b)(6) 2023.During the procedure, the physician noticed the catheter looked slightly bent and then still tried to use it and had a problem when deployment; it did not deploy.The stent was removed fully covered by the outer sheath and the procedure was completed using another of the same device.There were no patient complications reported as a result of this event.Note: it was reported that "upon opening the package the catheter looked slightly bent.Physician still tried to use the stent, and it wouldn't deploy." per the ifu, "before use, examine the outer surface of devices which are intended to be inserted into a patient or used during procedure.Do not use a device that has unintended rough surfaces, sharp edges or protrusions which may cause harm.Cut, burned or damaged device insulation may cause unsafe currents in either patient or operator." the user did not follow the ifu.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a150201 captures the reportable event of stent failure to deploy.Block h11: following an update to the axios risk documentation, this event is being reported as part of the efforts associated with boston scientific's nonconforming events and prevention investigation, (b)(4).Investigation results: based on the available information, boston scientific could not confirm the reported event of stent failure to deploy.However, the reported issue of device damaged/defective could be confirmed.The device was not returned for analysis; therefore, a technical analysis could not be performed.There is not enough evidence to determine whether the device damaged/defective and stent failure to deploy were due to the physician's manipulation during the device preparation or was related to a device malfunction.On the other hand, it was reported that upon opening the package the catheter looked slightly bent.Physician still tried to use the stent, and it wouldn't deploy, however, this is against the axios stent instruction for use; therefore, the code of use of device issue - user error could be confirmed.Device history record (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: the device was not returned for analysis; therefore, a technical analysis could not be performed.However, the documentation attached include a picture where it can be observed the handle of the device bent.No more damages were noted in the picture attached.Risk review: a risk review was completed and confirmed that the event of "stent failure to deploy" was defined in the risk documentation and is documented accordingly in the prr.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Labeling review: a labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use/product label."before use, examine the outer surface of devices which are intended to be inserted into a patient or used during procedure.Do not use a device that has unintended rough surfaces, sharp edges or protrusions which may cause harm.Cut burned or damaged device insulation may cause unsafe currents in either patient or operator"; however, it was reported that upon opening the package the catheter looked slightly bent.Physician still tried to use the stent, and it wouldn't deploy.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.

Brand Name
AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25144420
Report Number3005099803-2026-01809
Device Sequence Number9316575
Product Code PCU
UDI-Device Identifier08714729904595
UDI-Public(01)08714729904595(17)250417(10)31447684
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K220112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2025
Device Model NumberM00553650
Device Catalogue NumberM00553650
Device Lot Number0031447684
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Initial Report FDA Received Date05/11/2026
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown